MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: exempt.Investigation - evaluation: interfreight n.Y.Informed cook on 18jun2020 of an incident involving a wayne pneumothorax set (rpn: c-utpt-1400-wayne-imh) from lot # 13071097.A foreign particle was found inside the primary packaging.The complaint was found at a distribution center, so no patient contact was made and no adverse events to the patient were reported.A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, the user facility provided photos of the device in its packaging to cook for evaluation.From the supplied photos, a foreign particle can be confirmed to be within the sealed packaging.These photos suggest that this device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) found that this product is both safe and effective for its intended use.A review of the device history record (dhr) for the reported complaint device lot (13071097) revealed one relevant non-conformance for foreign matter, in which two devices were reworked.A database search did not find any other events associated with the reported device lot.As all nonconforming products were reworked, there is a 100% inspection for the reported nonconformance, and no additional complaints from the field have been received for this lot.At this time, cook did not conclude that nonconforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The product ifu, ¿wayne pneumothorax set for trocar placement,¿ provides the following information to the user related to the reported failure mode.How supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause was traced to a deficiency in manufacturing/quality control.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that during inspection, a foreign particle was noticed in the primary packaging of a wayne pneumothorax set.No patient contact was made.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10220927
Report Number1820334-2020-01242
Device Sequence Number19500259
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)220223(10)13071097
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/23/2022
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot Number13071097
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2020
Initial Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1